Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 280, NWS Shreveport, LA

June 22, 2004Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 22, 2004, 2:38 PM CDT for Nacogdoches County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2004, 2:38 PM CDT (19:38 UTC)
Expired
Jun 22, 2004, 3:15 PM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 11:55 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WUUS54 KSHV 221938
SVRSHV
TXC347-222015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CDT TUE JUN 22 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS

* UNTIL 315 PM CDT

* AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES WEST OF CHIRENO...OR
  ABOUT 13 MILES SOUTHEAST OF NACOGDOCHES...AND MOVING NORTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHIRENO BY 255 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
UNTIL 315 PM CDT.

LAT...LON 3147 9466 3141 9447 3150 9432 3177 9448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:25 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 22, 12:25 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 PM CDT TUE JUN 22 2004

.DISCUSSION...

UPDATED ZONES JUST SENT TO ADD SVR WATCH FOR LOWER E TX AND W LA.
DID TWEAK TEMPS AND POPS IN A FEW PLACES...ESPECIALLY BEHIND
OUTFLOW/COLD FRONT OVER SW AR/NE TX.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  70  85  70 /  60  70  50  30
MLU  87  70  85  69 /  60  70  50  30
TXK  82  67  86  70 /  70  50  30  20
TYR  82  69  85  71 /  70  70  40  30
LFK  86  72  85  71 /  70  60  60  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 22, 12:00 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 22 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FRONTAL SYSTEM EXTENDING FROM SOUTHWEST ARKANSAS INTO NORTHEAST
TEXAS...WILL SLOWLY SINK SOUTH THROUGH THE REMAINDER OF NORTHEAST
TEXAS AND INTO NORTH LOUISIANA THROUGH TONIGHT. A SERIES OF UPPER
LEVEL DISTURBANCES OVERRIDING THE FRONT WILL FOCUS SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF NORTHEAST TEXAS...
NORTHERN LOUISIANA...AND PORTIONS OF SOUTHWEST ARKANSAS...GENERALLY
SOUTH OF A TEXARKANA TO HOPE LINE...THROUGH THIS EVENING. SOME OF
THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL. GIVEN A TROPICAL AIR MASS ALREADY IN PLACE...HEAVY
RAINFALL WILL BE LIKELY AS WELL WITH SOME OF THESE STORMS...WITH
AMOUNTS OF ONE TO THREE INCHES POSSIBLE...WITH ISOLATED HIGHER
AMOUNTS...THROUGH TONIGHT. ADDITIONAL REDEVELOPMENT IS POSSIBLE
TONIGHT OVER DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...BEFORE
PUSHING SOUTH AND EAST OF THE AREA WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHERN PORTIONS OF
NORTHEAST TEXAS AND NORTH LOUISIANA WEDNESDAY...BEFORE LIFTING NORTH
TOWARDS THE END OF THE WEEK. THUS...RAIN CHANCES AND THE THREAT FOR
HEAVY RAIN WILL CONTINUE OVER THE SOUTHERN HALF OF THE REGION...
CLOSER TO THE FRONT...MAINLY THURSDAY NIGHT AND FRIDAY. AN
ADDITIONAL TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL
BE POSSIBLE AS THE FRONT LIFTS NORTH...AND UPPER LEVEL DISTURBANCES
ALOFT ENHANCE REDEVELOPMENT.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:50 PM CDTSevere Thunderstorm WarningSHVNacogdoches55 min
Jun 22, 2:10 PM CDTSevere Thunderstorm WarningSHVAngelina35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.